When I was diagnosed with Diabetes type 2 some 8 years ago (lost count), the first plan of action combo was Metformin, glipizide, and Actos. I'm currently off Actos due to the side effects. So now its just Metformin and Glipizide, but I take Cinnamon with them. Anyway, when I first got on these meds, there wasn't a whole lot of info out there on them. But, in the past year or so, I have been seeing good info on them. About a year ago, I found the info I needed on Metformin. Well, I read some things that disturbed me. I read somewhere that Metformin can (rarely) cause muscle deterioration. When I read that, nothing clicked right away. But, over time, I began to wonder why my muscles have been shrinking. I used to have an athletic body mass. I passed it off as age related. But, one day it just kept haunting me. So, I sat and reflected as to how long I have been on these meds vs how long it's been since I have had muscle discomfort and muscle deterioration. Between the recent information I received, and the time frame, it added up and believe it's caused by Metformin. It's accelerated over the past year or so. I'm in constant pain. I told my doctor over a year ago, her answer was to put me on insulin. Not try anything else. But continued to prescribe me Metformin. That tells me she didn't believe me. I left her and found other doctors. They won't listen either. One doctor told me it was very rare. So, I guess because it's rare it's not worth investigating. I think this drug is causing a host of issues for me but no one is listening. I don't know what to do. They won't even look at alternatives. What can I do?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.